Alert archive / Ohio / Lake Effect Snow Warnings in 2013
Lake Effect Snow Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Nov 12, 2013, 4:20 AM EST for Geauga County, Ohio. It was in force for 20 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 12, 2013, 4:20 AM EST (09:20 UTC)
- Expired
- Nov 13, 2013, 12:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 5:30 AM EST | SNOW 3.7 | 1 Sse Montville, OH | 24 HOUR SNOWFALL. |
| Nov 12, 5:30 AM EST | SNOW 3.7 | Montville, OH | 12 HOUR SNOWFALL. |
| Nov 12, 6:20 AM EST | SNOW 3 | Chardon, OH | 12 HOUR SNOWFALL. |
| Nov 12, 6:48 AM EST | SNOW 5.2 | Thompson 5sw, OH | 12 HOUR SNOWFALL. |
| Nov 12, 7:27 AM EST | SNOW 4.3 | Hambden Twp, OH | 12 HOUR SNOWFALL. |
| Nov 12, 7:29 AM EST | SNOW 5 | South Madsion, OH | 12 HOUR SNOWFALL. |
| Nov 12, 8:00 AM EST | SNOW 2 | 1 Ne Middlefield, OH | 24 HOUR SNOWFALL. |
| Nov 12, 8:00 AM EST | SNOW 3 | 2 W South Russell, OH | 24 HOUR SNOWFALL. |
| Nov 12, 8:14 AM EST | SNOW 4.5 | Chesterland, OH | 12 HOUR SNOWFALL. |
| Nov 12, 8:34 AM EST | SNOW 3 | Claridon Twp, OH | 12 HOUR SNOWFALL. |
| Nov 12, 6:00 PM EST | SNOW 4.4 | Montville, OH | 24 HOUR SNOWFALL. |
| Nov 12, 9:03 PM EST | SNOW 5.6 | Hambden Twp, OH | 24 HOUR SNOWFALL. |
| Nov 12, 9:11 PM EST | SNOW 5 | Chesterland, OH | 24 HOUR SNOWFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS41 KCLE 120920 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW IS EXPECTED FOR NORTHEAST OHIO... .COLD AIR WILL CONTINUE TO SPILL ACROSS LAKE ERIE THROUGH THE DAY. THIS COLD AIR COMBINED WITH NORTH TO NORTHWEST WINDS ARE EXPECTED TO DIRECT MUCH OF THE HEAVY SNOW INTO NORTH CENTRAL AND NORTHEAST OHIO THROUGH THE DAY. THERE WILL BE A PERIOD OF TIME WHERE THERE WILL BE A TAP OF MOISTURE FROM LAKE HURON WHICH TYPICALLY HELPS TO BOOST SNOWFALL AMOUNTS. THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE WITH THE POSSIBILITY OF INTENSE SNOW BANDS WITH THUNDER. OHZ013-121730- /O.UPG.KCLE.LE.Y.0008.000000T0000Z-131113T0500Z/ /O.NEW.KCLE.LE.W.0008.131112T0920Z-131113T0500Z/ GEAUGA- INCLUDING THE CITY OF...CHARDON 420 AM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * ACCUMULATIONS...5 TO 7 INCHES POSSIBLE THROUGH THE DAY. THE SNOW WILL TAPER OFF THROUGH THE EVENING WITH ANOTHER INCH OR 2 POSSIBLE. * TIMING...MODERATE TO HEAVY SNOW WILL RETURN TO THE REGION SHORTLY AFTER SUNRISE. THE HEAVIEST SNOWFALL...SOME OF IT OCCURRING WITH THUNDER...WILL OCCUR FROM 8 AM UNTIL AROUND 2 PM. TE SNOW WILL THEN BEGIN TO SHIFT TO THE EAST BY EARLY EVENING. * WINDS...NORTH OR NORTHWEST AT 15 TO 20 MPH. * VISIBILITIES...FALLING TO LESS THEN A QUARTER MILE AT TIMES. * IMPACTS...THE IMPACTS OF LAKE EFFECT SNOW CAN BE QUITE VARIABLE WITH SOME AREAS EXPERIENCING HEAVY SNOW WHILE VERY LITTLE SNOW FALLS NEARBY. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL BE IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011-012-014-021>023-089-121730- /O.CON.KCLE.LE.Y.0008.000000T0000Z-131113T0500Z/ CUYAHOGA-LAKE-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...JEFFERSON... AKRON...RAVENNA...WARREN...ASHTABULA 420 AM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS...3 TO 5 INCHES OF SNOW THROUGH THE AFTERNOON. * TIMING...MODERATE TO HEAVY SNOW WILL RETURN TO THE REGION SHORTLY AFTER SUNRISE. THE HEAVIEST SNOWFALL WILL MEANDER ACROSS THE REGION AS WINDS SHIFT FROM NORTH TO NORTHWEST. SOME OF HEAVY SNOW WILL OCCUR WITH THUNDER ESPECIALLY FROM ...WILL OCCUR FROM 8 AM UNTIL AROUND 4 PM. * WINDS...NORTH OR NORTHWEST AT 15 TO 20 MPH. * IMPACTS...THE IMPACTS OF LAKE EFFECT SNOW CAN BE QUITE VARIABLE WITH SOME AREAS EXPERIENCING HEAVY SNOW WHILE VERY LITTLE SNOW FALLS NEARBY. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO MID 30S THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
4 follow-up statements
644 WWUS41 KCLE 121511 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1011 AM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW IS EXPECTED FOR NORTHEAST OHIO... .LAKE EFFECT SNOW WILL CONTINUE THROUGH THE DAY. THE SNOW BANDS OVER NORTH CENTRAL AND NORTHEAST OHIO WILL SLOWLY SHIFT TO THE EAST THIS AFTERNOON. THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE WITH THE POSSIBILITY OF INTENSE SNOW BANDS WITH THUNDER. OHZ013-122315- /O.CON.KCLE.LE.W.0008.000000T0000Z-131113T0500Z/ GEAUGA- INCLUDING THE CITY OF...CHARDON 1011 AM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS...5 TO 7 INCHES POSSIBLE THROUGH THE DAY. THE SNOW WILL TAPER OFF THIS EVENING...BUT ANOTHER INCH OR 2 IS STILL POSSIBLE. * TIMING...THE SNOW OVER NORTH CENTRAL AND NORTHEAST OHIO WILL SLOWLY SHIFT TO THE EAST DURING THE AFTERNOON. * WINDS...NORTH OR NORTHWEST AT 15 TO 20 MPH. * VISIBILITIES...FALLING TO LESS THEN A QUARTER MILE AT TIMES. * IMPACTS...THE IMPACTS OF LAKE EFFECT SNOW CAN BE QUITE VARIABLE WITH SOME AREAS EXPERIENCING HEAVY SNOW WHILE VERY LITTLE SNOW FALLS NEARBY. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL BE IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011-012-014-021>023-089-122315- /O.CON.KCLE.LE.Y.0008.000000T0000Z-131113T0500Z/ CUYAHOGA-LAKE-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...JEFFERSON... AKRON...RAVENNA...WARREN...ASHTABULA 1011 AM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS...3 TO 5 INCHES OF SNOW THROUGH BY THIS EVENING. * TIMING...LAKE EFFECT SNOW WILL CONTINUE THROUGH THE AFTERNOON. SOME OF HEAVY SNOW WILL OCCUR WITH THUNDER. * WINDS...NORTH OR NORTHWEST AT 15 TO 20 MPH. * IMPACTS...THE IMPACTS OF LAKE EFFECT SNOW CAN BE QUITE VARIABLE WITH SOME AREAS EXPERIENCING HEAVY SNOW WHILE VERY LITTLE SNOW FALLS NEARBY. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO MID 30S THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
583 WWUS41 KCLE 122021 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 321 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW IS EXPECTED FOR NORTHEAST OHIO... .LAKE EFFECT SNOW WILL CONTINUE THROUGH THE DAY. THE SNOW BANDS OVER NORTH CENTRAL AND NORTHEAST OHIO WILL SLOWLY SHIFT TO THE EAST THIS AFTERNOON. THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE WITH THE POSSIBILITY OF INTENSE SNOW BANDS WITH THUNDER. OHZ011-021-122130- /O.CAN.KCLE.LE.Y.0008.000000T0000Z-131113T0500Z/ CUYAHOGA-SUMMIT- INCLUDING THE CITIES OF...CLEVELAND...AKRON 321 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. THE HEAVIEST SNOW HAS COME TO AN END. SNOW SHOWERS WILL CONTINUE THIS EVENING WITH AN ADDITIONAL INCH OR LESS OF NEW SNOW POSSIBLE. $$ OHZ013-130430- /O.CON.KCLE.LE.W.0008.000000T0000Z-131113T0500Z/ GEAUGA- INCLUDING THE CITY OF...CHARDON 321 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS...AND ADDITIONAL 1 TO 3 INCHES OF NEW SNOW IS POSSIBLE THIS EVENING. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. * WINDS...NORTH OR NORTHWEST AT 15 TO 20 MPH. * VISIBILITIES...FALLING TO LESS THEN A MILE AT TIMES. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL BE IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ001>003-130430- /O.EXB.KCLE.LE.Y.0008.000000T0000Z-131113T1400Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 321 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW BY WEDNESDAY MORNING. * TIMING...LAKE EFFECT SNOW WILL CONTINUE THROUGH THE OVERNIGHT. * WINDS...NORTH OR NORTHWEST AT 15 TO 20 MPH. * VISIBILITIES...COULD FALL TO BELOW A MILE AT TIMES. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO MID 30S THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ012-014-022-023-089-130430- /O.CON.KCLE.LE.Y.0008.000000T0000Z-131113T0500Z/ LAKE-ASHTABULA INLAND-PORTAGE-TRUMBULL-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...JEFFERSON...RAVENNA...WARREN... ASHTABULA 321 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW THROUGH BY THIS EVENING. * TIMING...LAKE EFFECT SNOW WILL CONTINUE THROUGH THIS EVENING. * WINDS...NORTH OR NORTHWEST AT 15 TO 20 MPH. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO MID 30S THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
485 WWUS41 KCLE 130256 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 956 PM EST TUE NOV 12 2013 OHZ013-130500- /O.CON.KCLE.LE.W.0008.000000T0000Z-131113T0500Z/ GEAUGA- INCLUDING THE CITY OF...CHARDON 956 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS...ADDITIONAL 1 TO 2 INCHES OF SNOW. * TIMING...SNOW WILL CONTINUE THROUGH MIDNIGHT. * WINDS...NORTH OR NORTHWEST AT 10 TO 15 MPH. * VISIBILITIES...FALLING TO LESS THEN A MILE AT TIMES. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL BE FALLING INTO THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ012-014-022-023-089-130500- /O.CON.KCLE.LE.Y.0008.000000T0000Z-131113T0500Z/ LAKE-ASHTABULA INLAND-PORTAGE-TRUMBULL-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...JEFFERSON...RAVENNA...WARREN... ASHTABULA 956 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS...ADDITIONAL 1 TO 2 INCHES OF SNOW. * TIMING...LAKE EFFECT SNOW WILL CONTINUE THROUGH MIDNIGHT. * WINDS...NORTHWEST AT 10 TO 15 MPH. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOW TO MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ001>003-131100- /O.CON.KCLE.LE.Y.0008.000000T0000Z-131113T1400Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 956 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * ACCUMULATIONS...3 TO 5 INCHES OF SNOW BY WEDNESDAY MORNING. * TIMING...LAKE EFFECT SNOW WILL CONTINUE INTO WEDNESDAY MORNING. * WINDS...NORTHWEST AT 10 TO 15 MPH. * VISIBILITIES...COULD FALL TO BELOW A MILE AT TIMES. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOW TO MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
744 WWUS41 KCLE 130454 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1154 PM EST TUE NOV 12 2013 OHZ013-130600- /O.EXP.KCLE.LE.W.0008.000000T0000Z-131113T0500Z/ GEAUGA- INCLUDING THE CITY OF...CHARDON 1154 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW WARNING WILL EXPIRE AT MIDNIGHT EST TONIGHT... SNOW SHOWERS WILL CONTINUE AT TIMES THROUGH SUNRISE BUT SHOULD NOT ACCUMULATE MORE THAN AN ADDITIONAL INCH. $$ OHZ012-022-023-130600- /O.EXP.KCLE.LE.Y.0008.000000T0000Z-131113T0500Z/ LAKE-PORTAGE-TRUMBULL- INCLUDING THE CITIES OF...MENTOR...RAVENNA...WARREN 1154 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... SNOW SHOWERS WILL CONTINUE AT TIMES THROUGH SUNRISE BUT SHOULD NOT ACCUMULATE MORE THAN AN ADDITIONAL INCH. $$ OHZ014-089-131300- /O.EXT.KCLE.LE.Y.0008.000000T0000Z-131113T1400Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA 1154 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY... * ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES OF SNOW. * TIMING...LAKE EFFECT SNOW WILL CONTINUE THROUGH MID MORNING. * WINDS...NORTHWEST AT 10 TO 15 MPH. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOW TO MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ001>003-131300- /O.CON.KCLE.LE.Y.0008.000000T0000Z-131113T1400Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 1154 PM EST TUE NOV 12 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * ACCUMULATIONS...2 TO 4 INCHES OF SNOW BY WEDNESDAY MORNING. * TIMING...LAKE EFFECT SNOW WILL CONTINUE INTO MID MORNING. * WINDS...NORTHWEST AT 10 TO 15 MPH. * VISIBILITIES...COULD FALL TO BELOW A MILE AT TIMES. * IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS THAT OCCUR WITHIN BANDS OF LAKE EFFECT SNOW. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOW TO MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Nov 12, 1:11 AM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Nov 12, 1:11 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
111 AM EST TUE NOV 12 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
HIGH PRESSURE WILL BUILD INTO THE NATIONS MID SECTION
TUESDAY...EVENTUALLY REACHING INTO THE LOWER OHIO VALLEY
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE SYNOPTIC SNOW HAS ENDED NORTH OF A LINE FROM CLEVELAND TO
UPPER SANDUSKY. SOUTH OF THIS LINE WE EXPECT THE SNOW TO CONTINUE A
SOUTHWARD MOVEMENT THROUGH THE REMAINDER OF THE OVERNIGHT. WE WILL
THEN WATCH FOR DEVELOPMENT OF THE LAKE EFFECT SNOWFALL. HINTS OF
IT MAY ALREADY BE SHOWING UP ON RADAR WITH THE DEVELOPMENT OF SOME
STRONGER ECHOES OVER LAKE...NE GEAUGA AND ASHTABULA COUNTIES.
FIRST GLANCE AT THE MODELS HAS US CONCERNED THAT THERE WILL BE
SOME THUNDER WITH THE LAKE EFFECT BANDS THAT DEVELOP. IF THIS CAN
OCCUR WE MAY NEED TO UPGRADE PORTIONS OF THE LAKE EFFECT ADVISORY
TO A WARNING. MORE DETAILS TO COME AROUND 4 AM.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
EXPECT LAKE EFFECT SNOW TO PERSIST THROUGH THE DAY TUESDAY AND INTO
THE EVENING...EVENTUALLY SHIFTING MORE INTO NWRN PA TUESDAY
EVENING. UNTIL THEN BUFKIT TRAJECTORIES SUGGEST A HURON CONNECTION
IN A MOSTLY NORTH-NORTHWEST FLOW THAT SHOULD AFFECT NERN OHIO
LIKELY INCLUDING EASTERN CUYAHOGA COUNTY. WILL GO WITH AN
ADDITIONAL 3 TO 5 INCH MAX ON TUESDAY...LIKELY FALLING IN THE
HIGHER ELEVATIONS OF GEAUGA COUNTY. EXPECT THE NORTHERN SECTIONS
OF SUMMIT PORTAGE AND TRUMBULL TO ALSO GET ADVISORY AMOUNTS AS THE
BANDS PROGRESS INLAND. EXPECT SNOW TO TAPER OFF TUESDAY EVENING IN
NERN OHIO AS WINDS BACK...SHIFTING THE FAVORED SNOWFALL AREA TO
NWRN PA. WENT WITH 1 TO 3 FOR THE OVERNIGHT TUESDAY NIGHT WITH 3
IN THE HIGHER ELEVATIONS. SNOW SHOULD TAPPER OFF THERE WEDNESDAY
AS HIGH PRESSURE BUILDS IN. WILL CONTINUE DRY THROUGH THURSDAY
NIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A RELATIVELY WARMER PERIOD STILL LOOKS ON TRACK FOR THE FRI INTO MON
PERIOD AS THE UPPER TROUGH STAYS MAINLY WEST THEN NORTH OF THE AREA.
THE MODERATE AND PERSISTENT S TO SW FLOW AT ALL LEVEL WILL BRING
INCREASING GULF MOISTURE INTO THE AREA. THE MODELS STILL CONTINUE TO
DIFFER ON WHEN SHRA START TO DEVELOP AS THERE ARE NO SIGNIFICANT
FEATURES TO PROVIDE A FOCUS TO DEVELOP THE PRECIP ON FRI INTO SAT.
FOR SUN AND MON THE MODELS DIVERGE MORE AND MORE CONFIDENCE LOWER
BY THEN...ALTHOUGH IN GENERAL...ABUNDANT MOISTURE LOOKS TO BE OVER
THE AREA SO KEEPING AT LEAST A CHANCE FOR SHRA GOING SEEMS
REASONABLE.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SNOW HAS NOW PUSHED WELL SOUTH OF THE AREA WITH THE BACK EDGE
ALREADY PUSHING INTO NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. I
ANTICIPATE THE SYNOPTIC (COLD FRONT SNOW) WILL GRADUALLY END FROM
NORTH TO SOUTH OVER THE NEXT SEVERAL HOURS. WE ARE ALREADY SEEING
INDICATIONS THAT THE FLOW ALOFT AND AT THE SURFACE IS BECOMING
WELL ALIGNED OVER LAKE MICHIGAN AND LAKE HURON. SO...LAKE EFFECT
SNOW BANDS WILL BEGIN TO DEVELOP DURING THE EARLY OVERNIGHT HOURS
ACROSS LAKE ERIE AND BECOME MULTIBANDED. THE RESIDENCE TIME OVER
THE LAKE SHOULD BE RELATIVELY SHORT AND KEEP THE SNOW FROM
CHANGING OVER TO RAIN NEAR THE SHORE. SNOW SHOULD CONTINUE AT
AKRON CANTON...YOUNGSTOWN...AND ERIE INTO TUESDAY.
TYPICALLY...NORTHWEST FLOW IS NOT A GOOD FLOW FOR ERIE TO SEE SNOW
SO WILL KEEP IT VERY LIGHT IN THAT AREA DURING THE PERIOD.
OUTLOOK...NON VFR CONDITIONS WILL CONTINUE THROUGH LATE TUESDAY
NIGHT FOR PARTS OF NORTH-CENTRAL AND NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA WITH THE LAKE EFFECT SNOW SHOWERS SHIFTING EAST INTO
NORTHWEST PENNSYLVANIA WEDNESDAY MORNING. PATCHY MVFR MAY RETURN
BY FRIDAY NIGHT OR SATURDAY.
&&
.MARINE...
WINDS OF ABOUT 15 TO 25 KNOTS WILL CONTINUE TO VEER AROUND TO THE
NNW THIS EVENING THEN PERSIST TUE...DIMINISH A FEW KNOTS TUE NIGHT
THEN BACK TO SW WED. THE SCA SHOULD END ON THE WEST PART OF THE LAKE
SOMETIME AROUND TUE EVE BUT THE REST OF THE LAKE WILL SEE SCA OR
VERY NEAR SCA CONDITIONS CONTINUE UNTIL FRI. THE SW FLOW IS EXPECTED
TO DIMINISH SOME FRI INTO SAT WHILE BACKING MORE TO THE SOUTH.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
OHZ011>014-021>023-089.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LEZ145>149.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
LEZ142>144.
&&
SYNOPSIS...TK
NEAR TERM...MULLEN
SHORT TERM...TK
LONG TERM...ADAMS
AVIATION...LOMBARDY
MARINE...ADAMSHazardous weather outlook, Nov 11, 3:24 PM EST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 324 PM EST MON NOV 11 2013 OHZ003-006>010-017>020-027>033-036>038-047-122030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX- 324 PM EST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PERIOD OF SNOW IS EXPECTED TONIGHT ACROSS THE REGION IN THE WAKE OF A STRONG COLD FRONT. MOST LOCATIONS NEAR AND SOUTH OF A HURON TO FINDLAY LINE WILL SEE 1 TO 3 INCHES OF SNOWFALL. THE HEAVIEST AMOUNTS WILL BE OVER THE HIGHER TERRAIN OF THE CENTRAL HIGHLANDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-021>023-089-122030- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- 324 PM EST MON NOV 11 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT EST TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. SNOW WILL DEVELOP TONIGHT ACROSS THE REGION IN THE WAKE OF A STRONG COLD FRONT. MOST LOCATIONS WILL SEE 1 TO 3 INCHES OF SNOWFALL. THE HEAVIEST AMOUNTS WILL BE OVER THE HIGHER TERRAIN OF EASTERN CUYAHOGA...LAKE GEAUGA AND ASHTABULA COUNTIES...AS WELL AS NORTHERN PORTIONS OF SUMMIT PORTAGE AND TRUMBULL COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. LAKE EFFECT SNOW WILL CONTINUE TUESDAY AND TUESDAY EVENING ACROSS THE REGION. BY MIDNIGHT TUESDAY NIGHT...LOCAL AMOUNTS COULD EXCEED 6 INCHES IN THE HIGHER TERRAIN OF GEAUGA COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001>003-122030- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 324 PM EST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW WILL DEVELOP ACROSS THE REGION TONIGHT IN THE WAKE OF A STRONG COLD FRONT. MOST LOCATIONS WILL SEE 1 TO 2 INCHES OF SNOWFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TUESDAY AND TUESDAY NIGHT. WITH AN ADDITIONAL 2 TO 4 INCHES EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-122030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 324 PM EST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Effect Snow Warnings in Ohio, 2013Every lake effect snow warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.